Limit laws for transient random walks in random environment on
Annales de l'Institut Fourier, Volume 59 (2009) no. 6, pp. 2469-2508.

We consider transient random walks in random environment on with zero asymptotic speed. A classical result of Kesten, Kozlov and Spitzer says that the hitting time of the level n converges in law, after a proper normalization, towards a positive stable law, but they do not obtain a description of its parameter. A different proof of this result is presented, that leads to a complete characterization of this stable law. The case of Dirichlet environment turns out to be remarkably explicit.

Nous considérons les marches aléatoires en milieu aléatoire sur transientes et de vitesse nulle. D’après un résultat classique de Kesten, Kozlov et Spitzer, le temps d’atteinte du niveau n converge en loi, après renormalisation, vers une variable aléatoire stable positive, mais ces auteurs n’obtiennent pas la description de son paramètre. Une preuve différente est présentée, qui permet d’obtenir une caractérisation complète de cette loi stable. Le cas d’environnements de Dirichlet s’avère être particulièrement explicite.

Received:
Revised:
Accepted:
DOI: 10.5802/aif.2497
Classification: 60K37,  60F05,  60F17,  60E07,  60E10
Keywords: Random walks in random environment, stable laws, fluctuations theory for random walks, Beta distributions
@article{AIF_2009__59_6_2469_0,
     author = {Enriquez, Nathana\"el and Sabot, Christophe and Zindy, Olivier},
     title = {Limit laws for transient random walks in random environment on $\mathbb{Z}$},
     journal = {Annales de l'Institut Fourier},
     pages = {2469--2508},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {59},
     number = {6},
     year = {2009},
     doi = {10.5802/aif.2497},
     zbl = {1200.60093},
     mrnumber = {2640927},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2497/}
}
TY  - JOUR
TI  - Limit laws for transient random walks in random environment on $\mathbb{Z}$
JO  - Annales de l'Institut Fourier
PY  - 2009
DA  - 2009///
SP  - 2469
EP  - 2508
VL  - 59
IS  - 6
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2497/
UR  - https://zbmath.org/?q=an%3A1200.60093
UR  - https://www.ams.org/mathscinet-getitem?mr=2640927
UR  - https://doi.org/10.5802/aif.2497
DO  - 10.5802/aif.2497
LA  - en
ID  - AIF_2009__59_6_2469_0
ER  - 
%0 Journal Article
%T Limit laws for transient random walks in random environment on $\mathbb{Z}$
%J Annales de l'Institut Fourier
%D 2009
%P 2469-2508
%V 59
%N 6
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2497
%R 10.5802/aif.2497
%G en
%F AIF_2009__59_6_2469_0
Enriquez, Nathanaël; Sabot, Christophe; Zindy, Olivier. Limit laws for transient random walks in random environment on $\mathbb{Z}$. Annales de l'Institut Fourier, Volume 59 (2009) no. 6, pp. 2469-2508. doi : 10.5802/aif.2497. https://aif.centre-mersenne.org/articles/10.5802/aif.2497/

[1] Alili, S. Asymptotic behaviour for random walks in random environments, J. Appl. Probab., Tome 36 (1999), pp. 334-349 | Article | MR: 1724844 | Zbl: 0946.60046

[2] Alili, S. Persistent random walks in stationary environment, J. Stat. Phys., Tome 94 (1999), pp. 469-494 | Article | MR: 1675361 | Zbl: 0936.60090

[3] Ben Arous, G.; Černý, J. Dynamics of trap models, Ecole d’Été de Physique des Houches, Session LXXXIII “Mathematical Statistical Physics” (Lecture Notes in Math.), Elsevier, 2006, pp. 331-394

[4] Chamayou, J.-F.; Letac, G. Explicit stationary distributions for compositions of random functions and products of random matrices, J. Theoret. Probab., Tome 4 (1991), pp. 3-36 | Article | MR: 1088391 | Zbl: 0728.60012

[5] Dembo, A.; Zeitouni, O. Large deviations techniques and applications, Applications of Mathematics (New York), Tome 38, Springer-Verlag, New York, 1998 | MR: 1619036 | Zbl: 0896.60013

[6] Enriquez, N.; Sabot, C.; Zindy, O. A probabilistic representation of constants in Kesten’s renewal theorem, Probab. Theory Related Fields, Tome 144 (2009), pp. 581-613 | Article | MR: 2496443 | Zbl: 1168.60034

[7] Feller, W. An introduction to probability theory and its applications. Vol. II., Second edition, John Wiley & Sons Inc., New York, 1971 | MR: 270403 | Zbl: 0219.60003

[8] Goldie, C. M. Implicit renewal theory and tails of solutions of random equations, Ann. Appl. Probab., Tome 1 (1991), pp. 126-166 | Article | MR: 1097468 | Zbl: 0724.60076

[9] Goldsheid, I. Ya. Simple transient random walks in one-dimensional random environment: the central limit theorem, Probab. Theory Related Fields, Tome 139 (2007), pp. 41-64 | Article | MR: 2322691 | Zbl: 1134.60065

[10] Golosov, A. O. Limit distributions for random walks in a random environment, Soviet Math. Dokl., Tome 28 (1986), pp. 18-22

[11] Hu, Y.; Shi, Z.; Yor, M. Rates of convergence of diffusions with drifted Brownian potentials, Trans. Amer. Math. Soc., Tome 351 (1999), pp. 3915-3934 | Article | MR: 1637078 | Zbl: 0932.60083

[12] Iglehart, D. L. Extreme values in the GI/G/1 queue, Ann. Math. Statist., Tome 43 (1972), pp. 627-635 | Article | MR: 305498 | Zbl: 0238.60072

[13] Kawazu, K.; Tanaka, H. A diffusion process in a Brownian environment with drift, J. Math. Soc. Japan, Tome 49 (1997), pp. 189-211 | Article | MR: 1601361 | Zbl: 0914.60058

[14] Kesten, H. Random difference equations and renewal theory for products of random matrices, Acta Math., Tome 131 (1973), pp. 207-248 | Article | MR: 440724 | Zbl: 0291.60029

[15] Kesten, H. The limit distribution of Sinai’s random walk in random environment, Physica A, Tome 138 (1986), pp. 299-309 | Article | MR: 865247 | Zbl: 0666.60065

[16] Kesten, H.; Kozlov, M. V.; Spitzer, F. A limit law for random walk in a random environment, Compositio Math., Tome 30 (1975), pp. 145-168 | Numdam | MR: 380998 | Zbl: 0388.60069

[17] Mayer-Wolf, E.; Roitershtein, A.; Zeitouni, O. Limit theorems for one-dimensional transient random walks in Markov environments, Ann. Inst. H. Poincaré Probab. Statist., Tome 40 (2004), pp. 635-659 | Article | Numdam | MR: 2086017 | Zbl: 1070.60024

[18] Peterson, J.; Zeitouni, O. Quenched limits for transient, zero speed one-dimensional random walk in random environment, Ann. Probab., Tome 37 (2009), pp. 143-188 | Article | MR: 2489162 | Zbl: pre05541340

[19] Siegmund, D. Note on a stochastic recursion, State of the art in probability and statistics (Leiden, 1999) (IMS Lecture Notes Monogr. Ser., 36), Inst. Math. Statist., Beachwood, OH, 2001, pp. 547-554 | MR: 1836580

[20] Sinai, Ya. G. The limiting behavior of a one-dimensional random walk in a random medium, Th. Probab. Appl., Tome 27 (1982), pp. 256-268 | Article | MR: 657919 | Zbl: 0505.60086

[21] Singh, A. Rates of convergence of a transient diffusion in a spectrally negative Lévy potential, Ann. Probab., Tome 36 (2008), pp. 279-318 | Article | MR: 2370605 | Zbl: 1130.60084

[22] Solomon, F. Random walks in a random environment, Ann. Probab., Tome 3 (1975), pp. 1-31 | Article | MR: 362503 | Zbl: 0305.60029

[23] Zeitouni, O. Random walks in random environment, Lectures on probability theory and statistics (Lecture Notes in Math.) Tome 1837, Springer, Berlin, 2004, pp. 189-312 | MR: 2071631 | Zbl: 1060.60103

Cited by Sources: